Cymbalta which was originally prescribed to patients suffering from depression and has recently been approved for patients suffering diabetic neuropathy has SEVERE withdrawal side effects which aren’t being disclosed by Eli Lilly.
These Cymbalta withdrawal side effects are not being disclosed to patients prior to them starting Cymbalta due to what seems to be lack of information. How do I know? Because I personally experienced Cymbalta withdrawal symptoms. Because of this I had posted an article on my site called Cymbalta Withdrawal Symptoms Suck. I wrote the article just as a way to vent my frustration.
I have received quite a response to my article from others going through the same Cymbalta withdrawal symptoms. In most cases it appears that the physicians prescribing this drug were completely unaware of the potential for these withdrawal symptoms. As a result, patients are suffering through this withdrawal with little or no guidance from their physicians.
I understand that ultimately the responsibility of what we are putting in our body’s fall on the patient but patients are not able to make an informed decision whether or not to take Cymbalta because not all of the facts are available.
I won’t list every single Cymbalta withdrawal symptom but will give you some of the most common people are talking about:
|brain zaps – best described as a feeling of an electrical zaps in your brain occurring as frequent as once a minute||canker sores|
|horrible & vivid dreams||diarrhea||thoughts of suicide|
|chills||severe body aches||mood swings|
|dizziness||ringing in ears||explosive anger|
|horrible & vivid dreams||nausea|
I personally had many of these Cymbalta withdrawal symptoms. This withdrawal lasted 19 days for me. 19 days! I looked online and found some message boards where people were describing going through a similar situation and so I realized that it was the Cymbalta causing this.
But what about those who aren’t computer savvy? Where do those patients go to find out what is going on…especially when their doctor doesn’t realize that Cymbalta has the potential for these withdrawal symptoms? I’ve been talking to people who thought they were dying, that’s no exaggeration, these people thought they were dying until they came across others online who described experiencing the same symptoms when stopping Cymbalta.
What I’m interested in doing is getting the word out there. I have started an online petition regarding Cymbalta which is addressed to Eli Lilly, the manufacturers of Cymbalta, asking that they disclose any information they have regarding the potential withdrawal effects and also that they make more of an effort to educate physicians regarding Cymbalta withdrawal when their drug reps are handing out Cymbalta samples to a physician’s office.
As of this moment there are 81 signatures on this petition and the number is growing everyday. A lot of the signatures also include comments from the signer which give some detail about the horrible Cymbalta withdrawal symptoms that they are going through. It is pretty scary but there is more than one comment on the petition stating the patient wants to commit suicide to due to the Cymbalta withdrawal symptoms.
I personally have filed a complaint with the FDA and I am strongly urging others that have dealt with the withdrawal to do the same.
This will sound kind of like I am a conspiracy theorist but hear me out. People are being prescribed Cymbalta for depression or pain, realizing within a short amount of time that this drug is not working for them or giving them unbearable side effects but they are not able to stop taking Cymbalta.
There are people that have tried to stop but due to the nasty withdrawal effects have given up and continue to take it. There are also people, including myself, that decide not to take it any longer and then have to go through a tapering off period that lasts for months.
Basically we are purchasing this product just to avoid the horrible withdrawal effects – not because we are finding it beneficial. I find it kind of hard to believe that Eli Lilly is unaware of these withdrawal symptoms. Eli Lilly is reaping the financial benefits of patients HAVING to continue Cymbalta due to it’s withdrawal symptoms.
What would I like to see happen? I would like to see this issue get some publicity via news stations and have some pressure put on Eli Lilly to make the potential Cymbalta withdrawal symptoms public knowledge.
What Can You Do?
If you have personally experienced the Cymbalta withdrawal symptoms I urge you to file a formal complaint with the FDA. This can be done online using the FDA Online Reporting Form 3500.
I would also ask anyone and everyone out there to take 2 minutes and sign the Online Cymbalta Petition. This petition is open for signatures until February of 2008. At that time, it will be delivered to Eli Lilly. It’s my belief that you don’t have to have experienced the Cymbalta withdrawal symptoms first hand to sign this petition. Anyone who wants to see a drug company held accountable for the effects of a drug they are manufacturing is welcome and encouraged to sign.